Hail, Lincoln
- When
- May 9, 10:07 AM CST
- Where
- Lincoln County, 11 mi N of Ivanhoe
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.633, -96.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 9, 9:27 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1027 AM CDT SUN MAY 9 2004 .DISCUSSION... LITTLE BUSY THIS MRNG...WATCHING A CELL SCOOT ALONG THE FSD AND ABR CWA BNDRYS...PRODUCING SOME HALF TO ONE INCH HAIL. THIS CONVECTION IS LEFTOVER FROM LAST NIGHT AND IS ELEVATED. NOTHING IN THE WAY OF ELEVATED CINS ATTMS TO IMPEDE SO WOULD IMAGINE THAT IT MAY TRUCK RIGHT INTO SW MN BEFORE ITS DONE. OTHERWISE THE MAIN STORY LATER TODAY IS WATCHING A STRONG CDFNT ENCROACH INTO THE AREA. THE FRONT STILL LOOKS TO BE MAKING A RAPID EXIT THRU THE WRN CWA...BUT THEN LACK OF UPPER Q-VECTOR PUSH HAS IT ALMOST STALLING OUT ACRS THE E AND SE LATE THIS AFTN AND TNGT. LOTS OF LOW TO MID LVL FRONTOGENESIS TO CONTEND WITH ALL NIGHT...AS WELL AS 925MB-850MB MU CAPES RUNNING WELL OVER 2000 AND SFC TO 800MB LIS AVERAGING -7 TO -10C PER THE LATEST META DATA FOR LATE THIS AFTN AND EARLY EVENING. THEREFORE WILL BE UPDATING THE ZONES AND LIKELY MENTIONING SVR ACTIVITY THRU THE EAST. DIR WIND SHEAR IS MARGINAL IN THE LOWEST 1.5 KM...WITH BETTER DIR SHEAR FM 1.5 TO 3.0 KM. 0-6KM SPEED SHEAR IS RUNNING ABOUT 25KTS. WL ALSO BUMP UP SOME HIGHS HERE AND THERE AS GOOD SSW FLOW AHEAD OF FRONT AND VERY WARM H85 TEMPS PUSH HIGHS INTO THE LOWER 90S SOME LOCALES. .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 507 AM CDT SUN MAY 09 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THE CHANCE OF THUNDERSTORMS WILL EXISTS OVER THE ENTIRE AREA TODAY ...HOWEVER THE GREATEST RISK OF ANY SEVERE THUNDERSTORMS WOULD BE THIS AFTERNOON INTO THIS EVENING...EAST OF A LINE FROM HURON TO MITCHELL TO TYNDALL SOUTH DAKOTA. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND DAMAGING WINDS OF AROUND 70 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE MONDAY NIGHT INTO WEDNESDAY OVER THE ENTIRE AREA. AT THIS TIME THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WOULD BE TUESDAY AFTERNOON INTO TUESDAY EVENING. THE SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 400 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
945 AM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 3 NW BANCROFT 44.52N 97.79W
05/09/2004 1.00 INCH KINGSBURY SD PUBLIC
0930 AM HAIL 2 NE BANCROFT 44.51N 97.72W
05/09/2004 0.75 INCH KINGSBURY SD PUBLIC
&&
MJFThe Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 16:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402625.